MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Regurgitation (2259)
Date of Event 09/23/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Device labeling addresses the reported events as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Esophageal distension or dilatation has been infrequently reported.This is most likely a consequence of incorrect band placement, over-restriction or stoma obstruction.It can also be due to excessive vomiting or patient noncompliance, and may be more likely in cases of pre-existing esophageal dysmotility.Deflation of the band is recommended if esophageal dilatation develops.A revision procedure may be necessary to reposition or remove the band if deflation does not resolve the dilatation.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.The manufacturer of the lap-band ap adjustable gastric banding system has designed, tested and manufactured it to be reasonably fit for its intended use.However, the lap-band ap system is not a lifetime product and it may break or fail, in whole or in part, at any time after implantation and notwithstanding the absence of any defect.Causes of partial or complete failure include, without limitation, expected or unexpected bodily reactions to the presence and position of the implanted device, rare or atypical medical complications, component failure and normal wear and tear.In addition, the lap-band ap system may be easily damaged by improper handling or use.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "gerd megaesophagus." follow up indicated the patient with the mega-esophagus had difficulty swallowing.The device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplement #1 - medwatch sent to the fda on 05/oct/2018.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.White particles were noted on the outer surface of the band shell.The band tubing was noted to be separated approximately 0.5 inches past the ss connector.Needle marks were noted on the port septum.Scratches were noted on the port housing and port holes.An air leak test was performed, and no leakage was noted.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Material degradation was observed on approximately 30% of the band shell.The end of the band tubing, separate approximately 12.2 inches past the collar, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.The end of the band tubing, separated approximately 0.3 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key7834946
Report Number3006722112-2018-00232
Device Sequence Number2062155
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-2245
Device Catalogue NumberB-2245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight102